Dolutegravir and weight gain: an unexpected bothering side effect?

    loading  Checking for direct PDF access through Ovid

Excerpt

We recently analyzed, in our real-life cohort of 2260 HIV-infected patients, the reasons for discontinuation of dolutegravir-based combined antiretroviral therapies (cARTs) [1]. Of 517 patients, 55 (10.6%) discontinued this cART due to adverse effects. Unexpectedly, four (7%) of these adverse effects were abnormal weight gain, which ranged between 4 and 12 kg. This prompted us to assess, retrospectively, the evolution of weight and BMI (kg/m2) among the 462 patients who received this cART for more than 6 months. Mean age of these patients was 50.1 years, and 65% were men. At baseline, mean CD4+ lymphocyte cell count was 591 cells/μl (range 5–2010). Most patients (94%) were already receiving cART, and plasma HIV-1 RNA was suppressed for 92% of them. Dolutegravir was mostly associated with abacavir/lamivudine (48%) or tenofovir/emtricitabine (32%) [1]. Finally, BMI was less than 18 kg/m2 (class I) for 6% of the patients, ranging between 18 and 25 kg/m2 (II) in 59%, and between 25 and 30 kg/m2 (III) in 24%, and was more than 30 kg/m2 (IV), indicating obesity, in 6%.
    loading  Loading Related Articles